×

zbMATH — the first resource for mathematics

Some remarks on spaces of Morrey type. (English) Zbl 1208.42006
Let \(\Omega\) be an unbounded open subset on \(\mathbb{R}^n, n \geq 2\). For \(p \in [1, \infty [\) and \(\lambda \in [0, n[\), the Morrey type space \(M^{p, \lambda}(\Omega)\) is the set of the functions \(f\) such that \[ \| f \|_{M^{p,\lambda}(\Omega)}^p = \sup_{x \in \Omega, r \in ]0,1]} \frac{1}{r^{\lambda}} \int_{\Omega \cap B(x,r)} | f(y) |^p dy < \infty, \] where \(B(x,r)\) is the open ball with center \(x\) and radius \(r\).
P. Cavaliere, M. Longobardi and A. Vitolo [Matematiche 51, No. 1, 87–104 (1996; Zbl 0905.35017)] proved the boundedness of a multiplication operator on Sobolev spaces: If \(\Omega\) satisfies the cone property and \(1<p < q \leq n, \lambda = n-q\), then \[ \| fu \|_{L^p(\Omega)} \leq C \| f \|_{M^{q, \lambda}(\Omega)} \| u \|_{W^{1, p}(\Omega)}. \] The authors prove the compactness of a multiplication operator as follows. Fix \(f \in M^{q, \lambda}_0(\Omega)\). Then the operator \[ u \in W^{1, p}(\Omega) \to fu \in L^p(\Omega) \] is compact, where \(M^{q, \lambda}_0(\Omega)\) is the closure of \(C_0^{\infty}(\Omega)\) in \(M^{q, \lambda}(\Omega)\).

MSC:
42B25 Maximal functions, Littlewood-Paley theory
46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] M. Transirico, M. Troisi, and A. Vitolo, “Spaces of Morrey type and elliptic equations in divergence form on unbounded domains,” Bollettino della Unione Matematica Italiana B, vol. 9, no. 1, pp. 153-174, 1995. · Zbl 0881.35031
[2] P. Cavaliere, M. Longobardi, and A. Vitolo, “Imbedding estimates and elliptic equations with discontinuous coefficients in unbounded domains,” Le Matematiche, vol. 51, no. 1, pp. 87-104, 1996. · Zbl 0905.35017
[3] L. Caso, P. Cavaliere, and M. Transirico, “An existence result for elliptic equations with VMO-coefficients,” Journal of Mathematical Analysis and Applications, vol. 325, no. 2, pp. 1095-1102, 2007. · Zbl 1152.35025 · doi:10.1016/j.jmaa.2006.02.048
[4] A. P. Calderon and A. Zygmund, “On the existence of certain singular integrals,” Acta Mathematica, vol. 88, pp. 85-139, 1952. · Zbl 0047.10201 · doi:10.1007/BF02392130
[5] N. Kruglyak and E. A. Kuznetsov, “Smooth and nonsmooth Calderón-Zygmund type decompositions for Morrey spaces,” Journal of Fourier Analysis and Applications, vol. 11, no. 6, pp. 697-714, 2005. · Zbl 1099.42016 · doi:10.1007/s00041-005-5032-7
[6] N. Kruglyak, “Calderón-Zygmund type decompositions and applications,” Proceedings of the Estonian Academy of Sciences. Physics. Mathematics, vol. 55, no. 3, pp. 170-173, 2006. · Zbl 1122.46012
[7] C. L. Fefferman, “The uncertainty principle,” American Mathematical Society, vol. 9, no. 2, pp. 129-206, 1983. · Zbl 0526.35080 · doi:10.1090/S0273-0979-1983-15154-6
[8] F. Chiarenza and M. Frasca, “A remark on a paper by C. Fefferman: “The uncertainty principle”,” Proceedings of the American Mathematical Society, vol. 108, no. 2, pp. 407-409, 1990. · Zbl 0694.46029 · doi:10.2307/2048289
[9] C. Vitanza and P. Zamboni, “Regularity and existence results for degenerate elliptic operators,” in Variational Analysis and Applications, vol. 79 of Nonconvex Optim. Appl., pp. 1129-1140, Springer, New York, NY, USA, 2005. · Zbl 1138.35030 · doi:10.1007/0-387-24276-7_64
[10] Y. Chen, “Regularity of solutions to the Dirichlet problem for degenerate elliptic equation,” Chinese Annals of Mathematics B, vol. 24, no. 4, pp. 529-540, 2003. · Zbl 1046.35019 · doi:10.1142/S0252959903000530
[11] Y. Komori and S. Shirai, “Weighted Morrey spaces and a singular integral operator,” Mathematische Nachrichten, vol. 282, no. 2, pp. 219-231, 2009. · Zbl 1160.42008 · doi:10.1002/mana.200610733
[12] C. T. Zorko, “Morrey space,” Proceedings of the American Mathematical Society, vol. 98, no. 4, pp. 586-592, 1986. · Zbl 0612.43003 · doi:10.2307/2045731
[13] A. Kufner, O. John, and S. Fu, Function Spaces, Noordhoff International, Leyden, The Netherlands, 1977.
[14] L. C. Piccinini, “Proprietà di inclusione e interpolazione tra spazi di Morrey e loro generalizzazione,” Scuola Normale Superiore di Pisa. Classe di Scienze, 1969.
[15] W. P. Ziemer, Weakly Differentiable Functions. Sobolev Spaces and Functions of Bounded Variation, vol. 120 of Graduate Texts in Mathematics, Springer, New York, NY, UA, 1989. · Zbl 0692.46022 · doi:10.1007/978-1-4612-1015-3
[16] F. Chiarenza and M. Franciosi, “A generalization of a theorem by C. Miranda,” Annali di Matematica Pura ed Applicata, vol. 161, pp. 285-297, 1992. · Zbl 0796.35032 · doi:10.1007/BF01759642
[17] R. A. Adams, Sobolev Spaces, vol. 6 of Pure and Applied Mathematics, Academic Press, New York, NY, USA, 1975. · Zbl 0527.55016
[18] M. Troisi, “Su una classe di spazi di Sobolev con peso,” Rendiconti della Accademia Nazionale delle Scienze XL, vol. 10, pp. 177-189, 1986. · Zbl 0611.46039
[19] D. E. Edmunds and W. D. Evans, “Elliptic and degenerate-elliptic operators in unbounded domains,” Annali della Scuola Normale Superiore di Pisa, vol. 27, pp. 591-640, 1973. · Zbl 0298.35027 · numdam:ASNSP_1973_3_27_4_591_0 · eudml:83652
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.